Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 93, NWS Hastings, NE

May 30, 20114 counties in Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 30, 2011, 10:29 PM CDT for 4 counties in Kansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2011, 10:29 PM CDT (03:29 UTC)
Expired
May 30, 2011, 11:15 PM CDT
In force
46 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 10:37 PM CDTTSTM WND GST 722 Ene Webber, KSMEASURED AT HOME WEATHER STATION. REPORTED FROM MEDIA.
May 30, 10:49 PM CDTTSTM WND GST 60Tipton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 8:37 PM CDTSevere Thunderstorm Watch PDSSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1933 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
2390 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WUUS53 KGID 310329
SVRGID
KSC089-123-141-183-310415-
/O.NEW.KGID.SV.W.0093.110531T0329Z-110531T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1029 PM CDT MON MAY 30 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
  OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
  EASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1115 PM CDT

* AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEBBER TO 5 MILES
  NORTHEAST OF LURAY...AND MOVING EAST AT 45 MPH. THE LARGEST HAIL IS 
  LOCATED IN SOUTHERN OSBORNE COUNTY. 

* LOCATIONS IMPACTED INCLUDE...
  BELOIT...JEWELL...FORMOSO...HUNTER...RANDALL...VICTOR...
  SCOTTSVILLE...ASHERVILLE AND SIMPSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3915 9905 4000 9862 4000 9793 3922 9794
      3921 9848 3914 9849
TIME...MOT...LOC 0328Z 266DEG 37KT 3996 9796 3916 9857
WIND...HAIL 70MPH 1.50IN

$$
HEINLEIN
2 follow-up statements
055 
WWUS53 KGID 310359
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1059 PM CDT MON MAY 30 2011

KSC089-123-141-183-310415-
/O.CON.KGID.SV.W.0093.000000T0000Z-110531T0415Z/
SMITH KS-OSBORNE KS-MITCHELL KS-JEWELL KS-
1059 PM CDT MON MAY 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JEWELL...
MITCHELL...OSBORNE AND EASTERN SMITH COUNTIES UNTIL 1115 PM CDT...

AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HARDY TO 7 MILES SOUTHWEST OF
HUNTER...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BELOIT...FORMOSO...HUNTER...RANDALL...VICTOR...SCOTTSVILLE AND
  ASHERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3915 9905 4000 9862 4000 9793 3922 9794
      3921 9848 3914 9849
TIME...MOT...LOC 0359Z 266DEG 37KT 3998 9786 3918 9847
WIND...HAIL 60MPH 1.00IN

$$
HEINLEIN
602 
WWUS53 KGID 310413
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1113 PM CDT MON MAY 30 2011

KSC089-123-141-183-310423-
/O.EXP.KGID.SV.W.0093.000000T0000Z-110531T0415Z/
SMITH KS-OSBORNE KS-MITCHELL KS-JEWELL KS-
1113 PM CDT MON MAY 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR JEWELL...MITCHELL...OSBORNE
AND EASTERN SMITH COUNTIES WILL EXPIRE AT 1115 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

LAT...LON 3915 9905 4000 9862 4000 9793 3922 9794
      3921 9848 3914 9849
TIME...MOT...LOC 0413Z 266DEG 37KT 3999 9767 3919 9829

$$
HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:51 PM CDT, 38 minutes earlier.

Area forecast discussion, May 30, 9:51 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
951 PM CDT MON MAY 30 2011

.UPDATE...WINDS CONTINUE AHEAD AND BEHIND THE LINE OF
THUNDERSTORMS. THE WINDS SHOULD DIMINISH IN THE NEXT FEW HOURS.

&&

.PREV DISCUSSION... /ISSUED 848 PM CDT MON MAY 30 2011/

UPDATE...JUST QUICK UPDATE WITH THE WATCH CHANGES.

PREV DISCUSSION... /ISSUED 707 PM CDT MON MAY 30 2011/

UPDATE...AFTER A LONG WAIT...POTENTIALLY STRONG TO SEVERE STORMS
FINALLY STARTING TO BUILD DOWN INTO WESTERN DAWSON COUNTY AS OF
00Z. 23Z RUC STEADILY BUILDS CONVECTION EASTWARD/SOUTHWARD ACROSS
MOST OF CWA THROUGH THE EVENING...WITH OVERALL THINKING FROM
AFTERNOON DISCUSSION BELOW STILL INTACT...ALTHOUGH QUESTIONS ABOUT
AREAL COVERAGE STILL REMAIN. STILL CANNOT RULE OUT A BRIEF TORNADO
WITH LOW LEVEL SHEAR RAMPING UP...BUT QUASI-LINEAR MODE SHOULD
FAVOR DAMAGING WINDS AND LARGE HAIL. WIND HEADLINES CONTINUE AS
IS...WITH SOME OF THE STRONGEST SPEEDS OF THE DAY WITH ISOLATED
GUSTS OVER 50 MPH FINALLY BEING REALIZED DURING THE PAST FEW
HOURS.

AVIATION...00Z KGRI TAF. VFR CIG/VSBY STILL FORECAST TO DOMINATE
THE VAST MAJORITY...IF NOT THE ENTIRE PERIOD...ALTHOUGH THERE ARE
SOME DEFINITE CONCERNS FOR THUNDERSTORMS MAINLY IN THE FIRST 5
HOURS. STARTING THE PERIOD...STRONG TO SEVERE THUNDERSTORMS ARE
FINALLY STARTING TO BUILD ABOUT 90 MILES WEST OF KGRI...AND
ANTICIPATE A FAIRLY SOLID LINE OF STORMS TO EVENTUALLY PASS
THROUGH THE AREA LATER THIS EVENING. HAVE FINE TUNED TEMPO GROUP
SLIGHTLY TO FOCUS ON A 3 HOUR PERIOD FROM 02-05Z FOR THE MOST
LIKELY THUNDERSTORM TIME...AND IF STORMS DO IMPACT THE
TERMINAL...GUSTS TO AT LEAST 50KT AND HAIL TO AROUND QUARTER SIZE
ARE POSSIBLE. PRIOR TO THE ARRIVAL OF ANY STORMS...STRONG SOUTH
WINDS WILL CONTINUE THIS EVENING WITH CONTINUED GUSTS TO AROUND
40KT. ONCE STORMS MOVE EAST AND COLD FRONT PASSES...LIGHTER
WESTERLY WINDS WILL PREVAIL ALONG WITH MAINLY CLEAR SKIES THROUGH
THE LAST 18 HOURS OF THE PERIOD. WESTERLY BREEZES WILL PICK UP
SLIGHTLY DURING THE DAY TUESDAY...WITH GUSTS TO AROUND 20KT
LIKELY.

PREV DISCUSSION... /ISSUED 404 PM CDT MON MAY 30 2011/

SHORT TERM...THROUGH 12Z WEDNESDAY. FOREMOST CONCERN IS THE RISK
OF SEVERE THUNDERSTORMS THROUGH THE EVENING HOURS. OTHERWISE...MAINLY
QUIET WEATHER CONDITIONS ANTICIPATED BEYOND MIDNIGHT TONIGHT
THROUGH THE FOLLOWING 24-30 HOURS.

19Z OBJECTIVE SFC ANALYSIS PLACES 993MB LOW ACROSS EASTERN
COLORADO...WITH WELL DEFINED TROUGH AXIS/COLD FRONT EXTENDING
NORTHEAST ALONG A LINE JUST OUTSIDE THE WEST/NORTHWEST FRINGES OF
THE CWA. SURFACE TEMPS ARE WELL INTO THE UPPER 80S TO LOW 90S MOST
AREAS...WITH FORECAST HIGHS WORKING OUT FAIRLY WELL. ALOFT...LATEST
WATER VAPOR SATELLITE IMAGERY AND SHORT TERM MODEL GUIDANCE
CLEARLY DEPICTS NEGATIVELY TILTED MID LEVEL SHORTWAVE CHARGING
ACROSS THE CENTRAL HIGH PLAINS TOWARD WESTERN NEB...WITH STRONG-
SEVERE CONVECTION ALREADY FIRING NORTHWEST OF THE CWA ACROSS THE
SANDHILLS.

BEFORE TALKING SEVERE THUNDERSTORMS...A QUICK COMMENT REGARDING
THE ONGOING HIGH WIND WARNING/ADVISORY. DESPITE BEING QUITE WINDY
TODAY WITH WIDESPREAD SUSTAINED SPEEDS 30-35 MPH AND GUSTS TO
AROUND 45 MPH...MOST OF THE AREA HAS REALLY STRUGGLED TO REACH
TRUE WARNING CRITERIA. HOWEVER...GIVEN THAT WE ARE JUST GETTING
INTO THE PEAK MIXING TIME OF THE DAY...SUSPECT THAT AT THE VERY
LEAST WE COULD GET CLOSE TO REACHING SOME SUSTAINED 40 MPH
OBS...ESPECIALLY IN NORTH CENTRAL KS. AS A RESULT...WILL LET
WARNING RIDE AS IS FOR GENERALLY THE SOUTHWEST HALF OF THE
CWA...ALTHOUGH IN REALITY THE SPEEDS ARE MORE IN LINE WITH A MID
TO HIGH END ADVISORY. OBVIOUSLY THE ADVISORY IS WORKING OUT GREAT
FOR NORTHEAST AREAS.

THE SHORT STORY REGARDING SEVERE POTENTIAL IS THAT THE MAIN WINDOW
OF OPPORTUNITY LOOKS TO FOCUS IN THE 5PM TO 11 PM TIME FRAME...AND
THE MAJORITY OF THE NEB CWA EXCEPT SOME OF THE EASTERN TWO ROWS IS
ALREADY IN A TOR WATCH VALID THROUGH 02Z...WITH THE EXPECTATION
THAT FUTURE WATCHES COULD BE NEEDED FARTHER SOUTH/SOUTHEAST AS
THINGS DEVELOP. OVERALL THINKING HASN/T CHANGED MUCH FROM PREVIOUS
SHIFTS...AND HAVE BASED DETAILS PRIMARILY ON THE THINKING OF SHORT
TERM MODELS SUCH AS THE RUC/HRRR. THESE MODELS...ALONG WITH
CURRENT SPC RUC ANALYSIS INDICATES STRONG CONVERGENCE ALONG THE
COLD FRONT TO THE NORTHWEST...AND NOT SURPRISING THAT INITIAL
SEVERE STORMS GOING UP HERE WITH MLCAPE 2000-3000 J/KG. VISIBLE SAT
AS OF 2030Z INDICATING AT LEAST MODEST CU DEVELOPMENT SOUTHWARD
ALONG THE DRYLINE EXTENDING FROM THE NORTH PLATTE AREA SOUTHWARD
INTO WEST CENTRAL KS. WITH STORM MOTION GENERALLY TO THE NORTHEAST
AT LEAST 45 MPH...INITIAL STORMS ARE NOT THREATENING TO MOVE
INTO CWA YET...AND COULD SEE CWA WAITING UNTIL AT LEAST 22Z IF NOT
AN HOUR OR TWO LATER TO SEE MUCH GOING ON. THE REAL QUESTION MARK
IS WHETHER AND HOW EXTENSIVELY CONVECTION WILL FIRE SOUTHWARD DOWN
THE DRYLINE ACROSS KS. WHILE 18Z RUC13 KEEPS THIS DEVELOPMENT TO
ALMOST NOTHING...18Z NAM AND HRRR ARE MORE AGGRESSIVE EITHER
BLOWING UP THE DRYLINE OR BUILDING CONVECTION DOWN THE COLD FRONT
INTO KS ZONES ESPECIALLY TOWARD SUNSET. A QUICK RUNDOWN OF
FAVORABLE SEVERE PARAMETERS THIS EVENING INCLUDE 0-6KM BULK SHEAR
40-50KT...0-1KM BULK SHEAR INCREASING TO AT LEAST 30-35KT AS THE
LOW LEVEL JET ACCELERATES THIS EVENING. THIS DEGREE OF LOW LEVEL
SHEAR IS MORE THAN ENOUGH TO SUPPORT AT LEAST A FEW
TORNADOES...ALTHOUGH THE STRONG LINEAR FORCING BRINGS CONVECTIVE
MODE INTO QUESTION...WITH DISCRETE CELLS EXPECTED TO TREND TOWARD
LINEAR FAIRLY QUICKLY. ALSO ACTING AGAINST A HIGHER END TORNADO
THREAT ARE HIGH LCL HEIGHTS RANGING FROM 1500M IN THE NORTHEAST TO
OVER 2000M IN THE SOUTHWEST. WITH ENVIRONMENTAL WIND FIELDS AS
STRONG AS THEY ARE...ANTICIPATE DAMAGING WIND GUST POTENTIAL TO BE
RATHER HIGH...AND WENT WITH 80 MPH POTENTIAL IN THE HWO ALONG WITH
GOLF BALL HAIL.

AS THE COLD FRONT SWEEPS EASTWARD LATER THIS EVENING...CONVECTIVE
POTENTIAL WILL GO OFF TO THE EAST/SOUTH WITH IT...AND HRRR SHOWS
ALL BUT FAR SOUTHEAST CWA TO ALREADY BE CONVECTION FREE BY
MIDNIGHT...ALTHOUGH THE NAM SUGGESTS THIS COULD BE AN HOUR OR TWO
FAST.

IN SUMMARY...SEVERE WEATHER IS LIKELY ACROSS PARTS OF THE CWA
DURING THE NEXT 4-8 HOURS...ALTHOUGH THERE ARE STILL PLENTY OF
QUESTIONS REGARDING THE DEGREE OF COVERAGE. MOST LIKELY ZONE FOR
SEVERE POTENTIAL STILL SEEMS TO BE NORTH OF INTERSTATE 80 IN LINE
WITH SPC MDT RISK...BUT IF THINGS START GOING ALONG THE DRYLINE AS
THEY OFTEN DO WHEN LOW LEVEL LAPSE RATES GET INTO THE 9-10C/KM
RANGE...IT COULD BE A FAIRLY WIDESPREAD SEVERE COVERAGE FOR A FEW
HOURS. DAMAGING WINDS AND LARGE HAIL DEFINITELY THE MAIN
THREAT...ALTHOUGH IT MIGHT NOT TAKE LONG TO SPIN UP A QUICK
TORNADO IF A STORM CAN REMAIN DISCRETE IN THIS STRONGLY SHEARED
ENVIRONMENT. NOT EXPECTING A MAJOR HYDRO SITUATION...WITH FAIRLY
PROGRESSIVE NATURE OF CONVECTION LIKELY LIMITING MOST AREAS TO 1
INCH OF RAIN OR LESS.

ON TUESDAY...DRY AND SEASONABLY MILD CONDITIONS WILL PREVAIL IN
THE WAKE OF THE DEPARTING SHORTWAVE. AS MIXING PICKS UP A BIT IN
THE MORNING...WESTERLY BREEZES WILL PICK UP A BIT ESPECIALLY IN
NEB ZONES WITH SUSTAINED SPEEDS 15-20 MPH AND GUSTS TO AROUND 25
MPH OR SO. CERTAINLY NOT NEARLY AS WINDY AS TODAY THOUGH. FOR
HIGHS...NUDGED UP 1-2 DEGREES OVER PREV FCST MOST AREAS...AS FEEL
THAT WESTERLY COMPONENT AND PLENTY OF SUNSHINE SHOULD BOOST
TEMPERATURES SLIGHTLY ABOVE RAW NAM 2M TEMPS. THIS PUTS MOST AREAS
BETWEEN 77-83 DEGREES WITH WARMER SIDE IN KS ZONES.

TUESDAY NIGHT...KEPT THE 00Z-09Z PERIOD DRY...BUT SOMEWHAT
GRUDGINGLY INTRODUCED A SLIGHT POP ACROSS ROUGHLY SOUTHWEST 1/3 OF
CWA IN THE 09Z-12Z PERIOD...AS AT LEAST MODEST WARM AIR
ADVECTION/ISENTROPIC LIFT GETS GOING AS EVIDENCED IN THE H85-H7
LAYER. THE 18Z NAM HAS NO QPF...BUT THE 18Z GFS AT LEAST SKIRTS
FAR WESTERN ZONES SO WILL CARRY THIS SLIGHT POP FOR NOW WITH THE
IDEA THAT IT MIGHT BE OVERKILL. IF ANY PRE-SUNRISE STORMS DO
HAPPEN TO SNEAK IN...NOT EXPECTING SEVERE WEATHER ALTHOUGH HAIL UP
TO NICKEL SIZE CERTAINLY NOT OUT OF THE QUESTION. FOR LOW TEMPS
TUESDAY NIGHT STUCK CLOSE TO GUIDANCE BLEND...RANGING FROM AROUND
50 FAR NORTHWEST TO MID 50S SOUTHEAST.

LONG TERM...WEDNESDAY THROUGH MONDAY. THERE WILL BE A FEW SLIGHT
CHANCES OF PRECIPITATION IN WHAT GENERALLY WILL BE A HOT PERIOD.

LOW LEVEL SOUTHERLY FLOW WILL SEND MOIST/MUGGY AIR NORTHWARD INTO
OUR AREA ON WEDNESDAY MAKING FOR AN UNSTABLE AFTERNOON ENVIRONMENT.
THE CAP WILL BE WEAK AND JET LEVEL WINDS SHOULD STILL BE FAIRLY
STRONG OUT OF THE WEST...WHICH WILL ALLOW FOR MODEST WIND SHEAR.
HOWEVER...WEAK RIDGING ALOFT AT 500MB AND AN OVERALL LACK OF
FORCING/LIFTING MECHANISM WILL GREATLY LIMIT THUNDERSTORM
DEVELOPMENT. THEREFORE...WILL ONLY BE GOING WITH SLIGHT POPS ON
WEDNESDAY INTO WEDNESDAY NIGHT.

THURSDAY WILL BE A HOT AND DRY DAY...BUT THUNDERSTORMS THAT FORM
IN WESTERN NEBRASKA MIGHT SLIP AS FAR SOUTHEAST AS OUR WESTERN ZONES
LATE THURSDAY NIGHT. THIS ALSO APPEARS TO BE A RATHER SLIM CHANCE
AND WILL JUST BE GOING WITH SLIGHT POPS PRIMARILY NORTHWEST OF THE
TRI CITIES.

A FRONTAL BOUNDARY WILL PUSH THROUGH OUR FORECAST AREA ON FRIDAY
WHICH SHOULD COOL NORTHWEST ZONES BACK DOWN INTO THE 80S AND RESULT
IN A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE BOUNDARY BY LATE
AFTERNOON INTO THE OVERNIGHT HOURS. THE BOUNDARY SHOULD BE LOCATED
OVER NORTHERN KANSAS OR NEAR THE NEBRASKA/KANSAS BORDER BY THAT TIME.

SATURDAY THROUGH NEXT MONDAY SHOULD BE HOT AND GENERALLY DRY WITH
WEAK UPPER LEVEL RIDGING ACROSS THE SOUTHERN AND CENTRAL PLAINS.
HIGH TEMPERATURES NEXT WEEKEND WILL RANGE FROM THE MID 80S TO LOWER
90S.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR NEZ039>041-046>049-
     060>064-072>077-082>087.

KS...WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, May 30, 2:34 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
234 PM CDT MON MAY 30 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
311200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
234 PM CDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM DEVELOPMENT IS LIKELY ACROSS MUCH OF THE
OUTLOOK AREA THROUGH THE MID EVENING HOURS. HAIL TO THE SIZE OF
GOLF BALLS...THUNDERSTORM WIND GUSTS TO 80 MPH AND ISOLATED
TORNADOES WILL ALL BE POSSIBLE...WITH THE GREATEST THREAT FOR A
FEW TORNADOES FOCUSED NEAR AND WEST OF HIGHWAY 281 IN SOUTH
CENTRAL NEBRASKA. THE INITIAL STORM DEVELOPMENT WILL FOCUS ACROSS
WESTERN PORTIONS OF THE OUTLOOK AREA...WITH MANY AREAS EAST OF
HIGHWAY 281 UNLIKELY TO SEE MUCH ACTIVITY UNTIL AFTER 7 PM.

IN ADDITION TO THE THREAT OF SEVERE STORMS...A HIGH WIND WARNING
REMAINS IN EFFECT THROUGH MID EVENING FOR AREAS MAINLY WEST OF
HIGHWAY 281 AND SOUTH OF INTERSTATE 80. A WIND ADVISORY REMAINS IN
EFFECT THROUGH MID EVENING FOR THE REMAINDER OF THE OUTLOOK AREA.
PLEASE REFER TO THE LATEST HIGH WIND WARNING AND WIND ADVISORY
PRODUCTS FOR FURTHER DETAILS.

FINALLY...THE PLATTE RIVER NEAR KEARNEY NEBRASKA REMAINS NEAR
FLOOD STAGE. AS A RESULT...A FLOOD WARNING REMAINS IN EFFECT.
PLEASE SEE THE LATEST FLOOD STATEMENT FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS FROM LATE TUESDAY
NIGHT THROUGH FRIDAY NIGHT ACROSS PORTIONS OF THE OUTLOOK AREA.
FOR THE MOST PART THESE THUNDERSTORMS WILL BE RATHER ISOLATED. A
FEW OF THE THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT MAY BECOME
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS LIKELY AT SOME POINT LATE THIS
AFTERNOON INTO THIS EVENING ACROSS MUCH OF THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Local storm report, May 30, 10:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND GST     SMITH CENTER AIRPORT    39.76N 98.79W
05/30/2011  M69 MPH          SMITH              KS   AWOS

            60KT WIND GUSTS AT AIRPORT

&&

PFANNKUCH
Local storm report, May 30, 10:12 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1012 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     HAIL             6 N ESBON               39.91N 98.43W
05/30/2011  E1.00 INCH       JEWELL             KS   TRAINED SPOTTER

&&

PFANNKUCH
Local storm report, May 30, 10:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1015 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     HAIL             2 S GUIDE ROCK          40.04N 98.33W
05/30/2011  E1.00 INCH       WEBSTER            NE   TRAINED SPOTTER

&&

WESELY
Local storm report, May 30, 10:16 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1016 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     TSTM WND GST     2 S GUIDE ROCK          40.04N 98.33W
05/30/2011  E60 MPH          WEBSTER            NE   TRAINED SPOTTER

&&

WESELY
Local storm report, May 30, 10:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1021 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             9 W CLAY CENTER         40.52N 98.23W
05/30/2011  E0.50 INCH       CLAY               NE   EMERGENCY MNGR

            DIME SIZE HAIL

&&

PFANNKUCH
Local storm report, May 30, 10:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1025 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND GST     PHILLIPS                40.90N 98.21W
05/30/2011  E60 MPH          HAMILTON           NE   FIRE DEPT/RESCUE

&&

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:29 PM CDTSevere Thunderstorm WarningGIDPhillips46 min
May 30, 9:08 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith52 min
May 30, 9:47 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.